MAUDE Adverse Event Report: MAKO SURGICAL CORP. MCK TIBIAL ONLAY INSERT-SZ 6-8MM; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLY

MAKO SURGICAL CORP. MCK TIBIAL ONLAY INSERT-SZ 6-8MM; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLY
Catalog Number 180706-1
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Swelling (2091); Injury (2348)
Date of Event 07/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: mck femoral-lm-rl-sz 6; cat# 180506; lot# 473712-m; mck tibial baseplate-lm/rl-sz 6; cat# 180606; lot# 26130816-01.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.There have been no other events for the sterile lot referenced.It was noted that the device is not available for evaluation.Additional information has been requested and if received, will be provided in the supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient had painful swollen knee.Pathology results concluded that the knee was infected.The tibial poly insert was removed, the knee was thoroughly irrigated, and a replacement poly liner was inserted.Two weeks after primary procedure.
 
Additional Manufacturer Narrative
An event regarding infection involving a mako insert was reported.The event was confirmed.Method & results: device evaluation and results: could not be performed as the subject device was not returned.Medical records received and evaluation: no patient medical records were available for review.Device history review: the devices were manufactured and accepted into final stock with no reported discrepancies complaint history review: there have been no other events for the lot or sterile lot referenced.Conclusions: the infection was clinically confirmed as per the reported event but a root cause could not be determined because the devices were not returned for evaluation and patient information, clinical history, and results of bloodwork for infection were not provided.A capa trend analysis was conducted for the reported failure mode and concluded infection may result from other factors not necessarily related to the device.No further investigation for this event is possible at this time as no devices and/or insufficient information was received by stryker orthopaedics.If devices and/or additional information become available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
MCK TIBIAL ONLAY INSERT-SZ 6-8MM
Common Device Name
PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLY
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key6772247
Report Number3005985723-2017-00359
Device Sequence Number13685999
Product Code NPJ
UDI-Device Identifier00848486000943
UDI-Public00848486000943
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K090763
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/11/2021
Device Catalogue Number180706-1
Device Lot Number12080316-1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/11/2017
Supplement Date Received by Manufacturer09/13/2017
Initial Report FDA Received Date08/07/2017
Supplement Report FDA Received Date10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient Weight114